MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during the functional testing of the returned icy catheter (lot #196563).A bonding leak was observed at the proximal end of the medial balloon during the functional pressure leak test.The probable root cause of the bonding leak could be a latent defect in the bond.Visual inspection of the returned catheter showed no physical damage.Dried blood residue was observed in the catheter's balloons and luered tubings.During the functional leak test of the returned catheter, all infusion ports and extension tubes were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints for the icy catheter with lot number 196563.
 
Event or Problem Description
On may 18 at 00:10 am, the customer placed a patient into controlled hypothermia via ivtm therapy using an icy catheter (lot #196563) inserted into the left femoral vein.The target temperature of 35°c was achieved at 06:00 am.At around 10:00 pm on the same day, an "air trap" alarm occurred, the console's pump rotor stopped, and the thermogard system went into standby mode.The 500-ml saline bag was empty.The user inspected the entire tubing connection and found no blood tinge.The customer performed a catheter leak check but did not find the cause of the saline leakage.Therefore, the customer removed the catheter and disconnected the start-up kit suk (lot #196355) along with the saline bag.A new icy catheter (lot #196563) was inserted into the same access site (left femoral vein) and a new suk (lot #196606) was primed with a fresh 500-ml saline bag to continue the treatment.On may 20 at around 03:00, the customer checked the second bag and noticed that the saline level had decreased.No "air trap" alarm had been generated yet.The customer inspected the suk and the icy catheter, and no blood tinge was in the tubing.The customer performed a catheter leak check per ifu and suspected saline leakage from the second icy catheter.The second icy catheter was left for cvc use after a third icy catheter was placed in the right femoral vein to continue treatment.The saline bag was also replaced.The customer suspected an overall saline infusion of about 200 ml into the patient's bloodstream.The customer did not suspect any issues with the second suk and didn't replace it.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19515992
Report Number3010617000-2024-00466
Device Sequence Number12305010
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number196563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown